Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Child taking Claravis. Have chest pain and lower back pain after injury. How long to heal?

I have a 17 year old son that was on Claravis 2 years ago. He was very active in sports and the doctor we went to said it was fine for him to continue to play sports. We, as dumb parents, allowed him to continue and he was injured during a game. He has had lower back pain and middle of the chest pain. Does this normally go away after time? If so, how much time at we looking at do you think? I know, everyone is different. He has since had to stop playing all sports. We have taken him to 2 different Orthopedists, who after all kinds of tests like MRIs, Xrays, Bone scan, Physical therapy, blood work, etc. No one has found anything. Currently he has been referred to a Rhumatoid Arthritis Doctor because his Dad has it. We have spent so-o-o much time and money trying to find out if he will ever be himself again. He is currently going to a Chiropractor getting adjusted and cold laser therapy on his chest. It doesn't seem to be helping. Can you give us any advice?
Asked On : Sun, 14 Apr 2013
Answers:  1 Views:  99
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response
Dear user,

It is apparent to me after reading your son's story that there is some degree of impatience in your thinking. Remember that medicine is not a perfect science. It is constantly evolving. You must not change the treatment providers in this way, or your son will never reach a diagnosis.

Having said that, I can understand your impatience. You should channelise it by asking for a second opinion. Rheumatoid arthritis is a possibility, but so is toxicity due to Vitamin A (the Claravis that he was taking, probably for his acne). I really feel sorry that your son is unable to participate in any sports because of the several bone and joint problems that he is having. Please consult a rheumatologist as soon as possible.

Thank you for the question.

- Dr. Taher
Answered: Wed, 29 May 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor